Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 8, 2007, 11:38 AM EDT for Mackinac County, Michigan. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 11:38 AM EDT (15:38 UTC)
- Expired
- Jul 8, 2007, 12:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 131 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 12:00 PM EDT | HAIL 0.75 | Cedarville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2108 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 081538
SVRAPX
MIC097-081645-
/O.NEW.KAPX.SV.W.0042.070708T1538Z-070708T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1138 AM EDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 1245 PM EDT
* AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF INTERSTATE 75 MILE MARKER 364...OR ABOUT 21 MILES NORTH OF
ST. IGNACE...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INTERSTATE 75 MILE MARKER 364...
HESSEL...
CEDARVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4599 8442 4600 8447 4616 8491 4616 8442
4615 8437 4610 8437 4607 8434 4607 8424
4600 8425 4599 8423
$$
LAWRENCE2 follow-up statements
000
WWUS34 KAPX 081552
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1152 AM EDT SUN JUL 8 2007
MIC097-081645-
/O.CON.KAPX.SV.W.0042.000000T0000Z-070708T1645Z/
MACKINAC MI-
1152 AM EDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR MACKINAC COUNTY...
AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR INTERSTATE 75 MILE MARKER 364...OR ABOUT 17 MILES NORTH OF
MACKINAC ISLAND...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4599 8442 4600 8447 4616 8491 4616 8442
4615 8437 4610 8437 4607 8434 4607 8424
4600 8425 4599 8423
$$
LAWRENCE000
WWUS34 KAPX 081615
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1215 PM EDT SUN JUL 8 2007
MIC097-081625-
/O.CAN.KAPX.SV.W.0042.000000T0000Z-070708T1645Z/
MACKINAC MI-
1215 PM EDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR MACKINAC COUNTY IS
CANCELLED...
AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
LAT...LON 4599 8442 4600 8447 4616 8491 4616 8442
4615 8437 4610 8437 4607 8434 4607 8424
4600 8425 4599 8423
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:00 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 7:00 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 700 AM EDT SUN JUL 8 2007 .AVIATION...VFR CONDITIONS WILL DOMINATE TODAY AND TONIGHT ACROSS NRN LOWER MICHIGAN. HOWEVER...SCT TO NMRS SHRA/TSRA WILL MOVE THRU THE REGION THIS MORNING. SOME STORMS COULD BE STRONG TO SEVERE... WITH LARGE HAIL AND WINDS AOA 50 KTS AT THE SURFACE IN AND NEAR STORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT ALONG AND AHEAD OF THE SURFACE LOW AND COLD FRONT AS THEY SHIFT SE INTO NRN LOWER MICHIGAN. && .UPDATE...ISSUED 512 AM UPDATED GRIDS AND FORECAST PRODUCTS TO REFLECT SVR TSRA WATCH 491 EFFECTIVE UNTIL 15Z. STRONG TO SVR TSRA IS DEVELOPING WHERE THE 45 KT 850 MB JET IS FEEDING INTO WRN UPPER MICHIGAN JUST ON THE FRINGE OF THE MID LEVEL CAP WHERE CAPES ARE APPROACHING 2000 J/KG AND PRONOUNCED 850 MB THETA E RIDGING RESIDES. WITH 850-500 MB BECOMING INCREASINGLY UNIDIRECTIONAL...MAIN THREAT THIS MORNING WILL BE LARGE HAIL AND DAMAGING WINDS. && .DISCUSSION...ISSUED 334 AM LOW PRESSURE CONTINUES TO DEVELOP OVER NRN MINNESOTA EARLY THIS MORNING. ASSOCIATED WARM FRONT EXTENDS FROM THE LOW THRU LAKE SUPERIOR INTO SE ONTARIO. ORGANIZED AREA OF CONVECTION IS FIRING ALONG THIS FRONT OVER NRN LAKE SUPERIOR IS MAKING STEADY SE PROGRESS. ANOTHER AREA OF CONVECTION CONTINUES TO DEVELOP OVER THE DAKOTAS ALONG THE COLD FRONT. POTENTIAL FOR STRONG CONVECTION WILL REMAIN THE PRIMARY FORECAST FOCUS OVER THE NEXT 24 HOURS AS THIS SYSTEM SLOWLY DROPS SE THRU MICHIGAN. ADDITIONAL FORECAST ISSUES WILL REVOLVE AROUND HIGH TEMPS TODAY AS STRONG LOW LEVEL WAA TAKES PLACE AHEAD OF THE SURFACE LOW AND COLD FRONT. WEATHER THEN QUIETS AND COOLS UNTIL MID WEEK WHEN ANOTHER NRN STREAM LOW MOVES THRU THE WRN GREAT LAKES. TODAY AND TONIGHT...SURFACE LOW WILL PRESS SE INTO CENTRAL UPR MICHIGAN AND THE GREEN BAY AREA BY LATE THIS AFTERNOON AND THEN SHIFT EASTWARD INTO SE ONTARIO TONIGHT. ASSOCIATED COLD FRONT WILL REACH THE STRAITS AREA DURING THE EVENING...AND THEN SLOWLY PUSH SE TO NEAR SAGINAW BAY OVERNIGHT. STRONG CAP IN PLACE AHEAD OF THE FRONT WILL LIMIT CONVECTION DEVELOPMENT...WITH 700 MB TEMPS OF AROUND +12 C. WARM MOIST LOW LEVEL AIRMASS AHEAD OF THE FRONT WILL BOOST TEMPS INTO THE 90S ACROSS NRN LOWER MICHIGAN AND WELL INTO THE 80S IN ERN UPR MICHIGAN. CAPES OF AROUND 3000 J/KG WILL DEVELOP DURING THE HEAT OF THE DAY...BUT AGAIN...STRONG CAP WILL GREATLY LIMIT CONVECTION...AND AT THIS POINT...THIS SHOULD PRECLUDE SEVERE WEATHER. HOWEVER...CANNOT RULE OUT THE CHANCE OF TSRA AS THIS FRONT MOVES THRU...AND IF SOMETHING DOES DEVELOP...A FEW STRONG STORMS ARE POSSIBLE DUE TO AMPLE INSTABILITY AND SOME SHEAR THRU THE COLUMN. WILL SLOWLY INCREASE CHANCES OF SHRA/TSRA FROM NW TO SE THRU TODAY AND THIS EVENING...AND PULL CHANCES OF PRECIP OUT OF ERN UPR MICHIGAN OVERNIGHT AS DRY AIR BEGINS TO FILTER INTO THIS REGION BEHIND THE FRONT. MONDAY AND MONDAY NIGHT...COLD FRONT SHOULD CLEAR THE AREA BY MIDDAY OR SO. WILL ALLOW FOR A LINGERING CHANCE OF SHRA/TSRA ACROSS THE SRN TIER OF COUNTIES IN THE MORNING...WITH DRY CONDITIONS RETURNING TO THE REGION MONDAY AFTERNOON AND NIGHT. LOW LEVEL CAA WILL PROVIDE NOTICEABLY COOLER CONDITIONS...WITH HIGH TEMPS MONDAY AFTERNOON IN THE UPPER 70S TO AROUND 80. LOW TEMPS MONDAY NIGHT WILL DROP BACK INTO THE 50S. LATER PERIODS (TUE-THU)...MODELS ARE IN MUCH BETTER AGREEMENT DURING THE MEDIUM RANGE PERIODS THAN AT THIS TIME YESTERDAY...SPECIFICALLY IN REGARDS TO TIMING OF THE NEXT COLD FRONT DUE TO ARRIVE ON WEDNESDAY. BUT FOR TUESDAY...WEAK AREA OF HIGH PRESSURE WILL BE CENTERED OVER THE NORTHERN GREAT LAKES THROUGH MIDDAY WITH ZONAL FLOW ALOFT. PRESENCE OF THERMAL TROUGHING WITH 850MB TEMPERATURES RANGING BETWEEN 10-13C MAY ALLOW SOME DIURNAL CU TO FORM BY LATE MORNING. AS LOW PRESSURE OVER THE PLAINS REACHES THE WESTERN GREAT LAKES...STALLED OUT FRONT OVER THE SOUTHERN GREAT LAKES WILL RETURN NORTH AS A WARM FRONT AND MAY BRING SOME CLOUDS TO THE WESTERN HALF OF THE CWA. WILL KEEP MENTION OF SHOWERS OUT OF THE FORECAST FOR NOW AS LIFT IS PRETTY MEAGER. OTHERWISE...A COMFORTABLE DAY WITH HIGHS RANGING FROM THE MID 70S NORTH TO LOW 80S SOUTH. TUESDAY NIGHT AND WEDNESDAY...STRONG SHORTWAVE DROPPING SE OUT OF THE NORTHERN PLAINS WILL PUSH A STRONG COLD FRONT TOWARDS NORTHERN MICHIGAN BY EARLY WEDNESDAY MORNING. IMPRESSIVE DYNAMICS ASSOCIATED WITH THIS SYSTEM LOOK TO SUPPORT A BAND OF PRECIPITATION AND WILL INCREASE PRECIP CHANCES FOR EASTERN UPPER AND INTRODUCE POPS TUESDAY NIGHT FOR NORTHERN LOWER. MOISTURE POOLING ALONG THE FRONT WILL HELP 850MB DEWPOINTS INCREASE BETWEEN 12-14C WHILE PWATS INCREASE TO AROUND 1.75 INCHES SUPPORT A CHANCE FOR DECENT RAINFALL GIVEN THE STRONG SYNOPTIC LIFT. HOWEVER...TIMING OF FROPA...WEAK LIS AROUND -2C...AND MEAGER ELEVATED INSTABILITY UP TO AROUND 400 J/KG WILL LIMIT SEVERE POTENTIAL. CANNOT COMPLETELY RULE OUT SEVERE CHANCES WITH DECENT WIND FIELDS ALOFT AND DYNAMICS PRESENT. FRONT LOOKS TO EXIT THE CWA AROUND EARLY AFTERNOON WITH COLD ADVECTION AND MID-LEVEL DRY AIR MOVING IN. WEDNESDAY NIGHT AND THURSDAY...UPPER LEVEL TROUGHING FIRMLY ESTABLISHES ITSELF ACROSS THE GREAT LAKES AS 850MB TEMPS COOL TO THE 5-6C RANGE. THIS WOULD SUPPORT HIGHS NEAR 70 DEGREES ON THURSDAY. HOWEVER...DESPITE THE COOLISH TEMPS...WEAK WAVES PASSING AROUND THE UPPER TROUGH AND THE PRESENCE OF UNUSUALLY COOL 500MB TEMPS AROUND -20C...CANNOT RULE OUT SHOWERS WEDNESDAY NIGHT AND THURSDAY...AND WILL KEEP CURRENT POP SITUATION GOING. MPC && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 8, 11:20 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT SUN JUL 8 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-091000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1120 AM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST ACROSS EASTERN UPPER...WHILE ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND EVENING ACROSS THE REMAINDER OF NORTHERN MICHIGAN. SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS TO 60 MPH AND LARGE HAIL TO AN INCH AND A HALF IN DIAMETER. THE BEST CHANCE FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON ACROSS EASTERN UPPER...AND THIS EVENING FOR NORTHERN LOWER MICHIGAN...WITH THE APPROACH OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO MONDAY MORNING FOR LOCATIONS ALONG AND SOUTH OF M 55 IN NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:24 AM EDT | Special Marine Warning | APX | 96 min | |
| Jul 8, 8:18 AM EDT | Special Marine Warning | APX | 42 min | |
| Jul 8, 8:24 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix | 66 min |
| Jul 8, 11:13 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 35 min |
| Jul 8, 12:01 PM EDT | Special Marine Warning | APX | 89 min | |
| Jul 8, 7:58 PM EDT | Special Marine Warning | APX | 96 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.